Jump to content

Photo

Accutane--First Week-- Headaches!?

accutane headaches accutane headaches

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 sccali

sccali

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 16-April 11

Posted 05 March 2012 - 10:42 PM

Hi,
any advice accutane users have to offer is MUCH APPRECIATED. Started my first day of accutane (80 mgs/day) last friday, 4 days ago. Sunday morning and this morning, I woke up with pretty bad headaches. The one yesterday went away quickly, however, today the pain lasted for a few hours until I took a tylenol. Also, today I felt nauseous along with the headache. I feel MUCH better now and the pain and nausea has gone away. I have been drinking A LOT of water today and feel like that may have helped with the headache. Should I be worried? I'm nervous because the drug info on the box says to stop taking accutane immediately if you gets headaches or are nauseous. Did anyone else experience these side effects? Were they serious? Did they go away? WHAT SHOULD I DO? I've been taking my 2nd pill at night and am thinking maybe if I take it earlier I won't wake up with such a bad headache...

THANKS!

#2 sccali

sccali

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 16-April 11

Posted 05 March 2012 - 10:46 PM

This is only my 4th day of Accutane and for the past 2 days, I have woken up with bad headaches. Today's headache last for a few hours until I took tylenol and drank a lot of water. Also, today I felt slightly nauseous. Should I be worried??? Did this happen to anyone else in their first week/s? And did it go away?? Some thought I have are that: A) the headaches may be linked to dehydration (even though I don't really feel dehydrated) and B) maybe if I take the 2nd pill earlier in the day, I won't get dehydrated during the night and wake up with a headache?? Does this sound right?
THANKS!

by the way, i am taking 80 mgs

#3 suzy27

suzy27

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Joined: 23-March 12

Posted 09 April 2012 - 10:48 AM

I'm taking 60 mgs and the first week I had quite a few headaches. Tylenol helped so good luck & hang in there!

#4 Alexis Little

Alexis Little

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 131
    Blog Entries: 2
    Likes: 10
About Me
  • Joined: 08-November 11

Achievements

     

Posted 09 April 2012 - 02:50 PM

I had horrible headaches when I first started. They've definitely gotten better but I still get them here and there.

My dermatologist told me not to use tylenol (or anything with Acetaminophen) and stick to ibprofen.

#5 becky lou

becky lou

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 2
About Me
  • Joined: 18-December 09

Posted 10 April 2012 - 04:11 PM

I had headaches too when I first started taking accutane. I started off at 40mg a day though. They weren't terrible, just like I had a VERY bad head cold. I'd say I woke up with them every other day at most, but they went away after about two weeks. Do keep drinking water--it's good for you anyway! If you feel too freaked out about the headaches, don't be afraid to call your derm.

Also, like Alexis Little said, try not to take too many medicines with acetaminophen, because IIRC, accutane and acetaminophen are both metabolized in the liver and you definitely don't want to overwork your liver. Good luck with your course, I hope your headaches go away soon!

#6 k-man

k-man

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Joined: 13-October 07

Posted 12 April 2012 - 12:52 PM

Yeah I had some nausea and headaches, I don't think I would worry too much about taking some tylenol but my doctor told me to not drink any alcohol which is good advice.

#7 start

start

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 127
    Likes: 8
About Me
  • Joined: 24-September 11

Posted 12 April 2012 - 05:57 PM

Nausea, headaches, dizziness and nosebleed are a very common side effect. Don't get scared and stop taking the drug, the side effects will eventually go away and the medicine will be worth it.

Don't drink too much water because it will flush out vitamins and minerals from your system.

Edited by start, 12 April 2012 - 05:58 PM.


#8 mrjarjarbinks77

mrjarjarbinks77

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 463
    Likes: 22
About Me
  • Joined: 21-September 10

Achievements

     

Posted 12 April 2012 - 09:56 PM

Drink enough water. Not excess but, still drink a fair bit. It dehydrates you.